Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone withdrawal

Has anyone ever experienced the following symptoms during hydrocodone withdrawal:  dilated pupils, nervousness, cold hands, sweating and talking about things which make absolutely NO SENSE.  My husband is recovering from surgery and has stopped taking the pain medication.  Last night, he began talking nonsense.  He is also having vivid dreams that he swears are reality.  I don't know if he is hallucinating or what but it is very scary.  Can anyone shed some light on this?  What can I do for him?
15 Responses
Sort by: Helpful Oldest Newest
Avatar universal
My son has been court ordered to a recovery home for six months. He has been there for five days he has been taking unknown amounts of hydrocodone pills . He called today talking out of his head very paranoid how long will this last I am very worried. I'm afraid he will leave this place because he doesn't't know what he is doing then he will go to jail, any advice I'm so scared.They Don't give anything for withdrawal.
Helpful - 0
Avatar universal
My son has been court ordered to a recovery home for six months. He has been there for five days he has been taking unknown amounts of hydrocodone pills . He called today talking out of his head very paranoid how long will this last I am very worried. I'm afraid he will leave this place because he doesn't't know what he is doing then he will go to jail, any advice I'm so scared.They Don't give anything for withdrawal.
Helpful - 0
Avatar universal
I  know walking would help right now all I want to do is curl up on my bed and rock. I am taking B vitamins and velarian root at night to help me sleep. I am gonna try the potassium for the RLS. Have you done this and will the color ever come back in my life??
Helpful - 0
Avatar universal
when I was withdrawing for a few days my husband would ask me something and I couldn't figure out what he was saying then I would try to explain and it also came out confusing, bar an infection then it is probably normal for him, although I would call his Dr. and ask to relive your stress. I'm sorry to hear about his dad, taking the meds must have been scary for him. Let us know how he is doing.Limbo
Helpful - 0
Avatar universal
I am so sorry at 15 days you are still having chills etc....Have you tried exercising?
even a 30 minute walk?
that really helped me....Are you taking vitamins or aminos?
r2r
hang in there!!
Helpful - 0
Avatar universal
Thank You! God is where I have been drawing my strength through this. He has giving me 1Peter 4:1-2. I have had people tell me to take something else but if I'm addicted to one thing I don't want to replace it with another. I know this is a battle I have to face. I did'nt think it would take this long.
Helpful - 0
209656 tn?1272297065
No problem sweetie,

It's just all part of the process in going cold turkey with these stupid hell bound opiates!

I'll keep you and your hubby in my prayer's! - That is where my true source comes from, and I will pray God's Love will overflow unto your family!

God Bless,
Todd
Helpful - 0
Avatar universal
Hi, I have been off hydros for 15 days and I am going CRAZY!!!!!!! I was taking 6-8 7.5 325 for 3-4 years. They where all prescribed. I stopped cold turkey. When I wake up I'm fine for about 2 hours and then just walk around in a daze and start shaking and cold chills. I cannot focus on anything and have no feelings. I have been told give a week..two weeks and now I'm wondering is they will ever stop or I will ever be normal again. Thanks to any help or advise anyone can give me.
Helpful - 0
Avatar universal
Thank you, for your post.  I feel much better knowing that what happened is normal.  God Bless You.
Helpful - 0
209656 tn?1272297065
100% Normal..

Especially at night, and having the crazy dreams, that don't make any sense what so ever!!

Plus the fact if he just got out surgery, then that will ad to the fact, but all the symptoms above are normal, even the crazy dreams.

Love,
Todd
Helpful - 0
230262 tn?1316645934
hmm ive never heard of hallucinating and talking out of your head as being a WD symptom...does he have a fever or anything? could he have an infection going on from the surgery he had??
Helpful - 0
Avatar universal
He had nasal surgery 3 weeks ago.  He was given hydrocodone w/ acetamenophin (sp?)& took 2 (not sure of mg) every 4 hours for two weeks (as prescribed).  It has been 5 days since his last dosage.  Last night, we laid down for bed & he started talking about strange things- seeing our children in the room, cake, yarn, marbles- weird things.  I would ask him questions & he would try real hard to explain himself but it was just more nonsense.  I took him to the emergency room & the doctor said it was withdrawal from the pain medicine.  The doctor told him to gradually come off of them with the pills he had left.  My husband told him he threw them away.  His dad died at a young age of an addiction and he doesn't want to end up like his dad.  Last night, my husbands eyes were black as marbles.  I was absolutely terrrified.  I don't want that to happen again, but if I know its normal for this kind of addiction, maybe I would feel better.  
Helpful - 0
Avatar universal
How long was he on pain meds before sugery?  and how many?

everything sounds right except the way he is talking...even the dreams i had...Once i was talking crazy things, and seeing things, but i was on a very strong narcotic that i cannot take anymore...
r2r
Helpful - 0
417564 tn?1287982827
Strange you mentioned dilated pupils....my pupils have been so dilated the past 3 days.
Helpful - 0
Avatar universal
Everything except the Talking to ones self?  Everything else sounds pretty normal.

Keep him warm, lots of fluids and whatever food he can hold down, even if it is just drinks like boost, or ensure. Withdrawal just sucks no-matter-what.  I hope he feels better soon.

Nauty..............
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.